Hi Melissa. When the tech drew your blood he/she didn't hit the vein well and it caused the blood to hemolyze. This mean it broke the red blood cells. Red blood cells contain lots of potassium so when they break it causes an invalid extremely high result. It's kind of interesting because when the med tech separates the red blood cells from the serum (plasma) to run the tests, the serum is red instead of pale yellow.
So don't worry. I wish you didn't have to go back and be stuck again, but the lab can't obtain valid results with your blood they received. I'm very sorry you are have such pain in so many areas. I have angina and periodically get chest pain. My cardiologist gave me nitrostat which I took a few times and it helped. Then one day I took it and had such a terrible migraine that I couldn't stop vomiting and had to go to the ER. They have me three doses of IV anti-emetics over a few hours before they let me go home. Then I vomited in Hubby's car. I think I'd rather have the heart attack! Well enough stories. Keep us posted on how you are feeling okay? Love, Butterflake
SLE '05, Sjogren's, Fibro, Raynaud's, major depressive disorder, CVID (Common Variable Immunodeficiency), Hypertension, Osteoporosis, CNS problems, GERD, angina, 1st stage kidney disease. Many meds: better living through chemistry